Limits...
Fatal Interstitial Pneumonitis Rapidly Developed after the First Cycle of CHOP with Etoposide Combination Chemotherapy in a Patient with Lymphoma.

Park HC, Ahn JS, Yang DH, Jung SH, Oh IJ, Choi S, Lee SS, Kim MY, Kim YK, Kim HJ, Lee JJ - Tuberc Respir Dis (Seoul) (2013)

Bottom Line: Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies.Cyclophosphamide is a commonly encountered agent that is toxic to the lung.Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury.

View Article: PubMed Central - PubMed

Affiliation: Department of Hematology-Oncology, Chonnam National University Hwasun Hospital, Chonnam National University Medical School, Hwasun, Korea.

ABSTRACT
Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies. Cyclophosphamide is a commonly encountered agent that is toxic to the lung. Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury. However, most of the patients reported previously that the drug-induced interstitial pneumonitis were developed after three to four cycles of chemotherapy. Hereby, we report a case of peripheral T cell lymphoma which rapidly developed a fatal interstitial pneumonitis after the first cycle of combined chemotherapy with cyclophosphamide, adriamycin, vincristine, prednisolone, and etoposide and the patient had also treated with G-CSF during neutropenic period.

No MeSH data available.


Related in: MedlinePlus

(A) Chest X-ray scans at diagnosis of drug-induced interstitial pneumonitis shows diffused ground glass appearance with reticulation in both lung. (B) After 32th-day of prednisone treatment, chest X-ray scans show remarkable aggravation of diffused interstitial lung infiltration throughout the entire lung.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3672417&req=5

Figure 3: (A) Chest X-ray scans at diagnosis of drug-induced interstitial pneumonitis shows diffused ground glass appearance with reticulation in both lung. (B) After 32th-day of prednisone treatment, chest X-ray scans show remarkable aggravation of diffused interstitial lung infiltration throughout the entire lung.

Mentions: After 30 days of the first cycle of combination chemotherapy, the patient was hospitalized for the second cycle of CHOP with etoposide chemotherapy. Unfortunately, he complained of exertional dyspnea and shortness of breath without fever or purulent sputum. Crackles were noted in both lower lung fields on chest auscultation. The initial laboratory examination revealed a white blood cell count of 12,900/µL, hemoglobin level of 12.9 g/dL, and platelet count of 328,000/µL. The level of C-reactive protein was 14.31 mg/dL. Arterial blood gas analysis (ABGA) with 2 L/min oxygen administered via nasal prongs showed that the pH was 7.489, PaO2 75.9 mm Hg, PaCO2 28.4 mm Hg, bicarbonate level 21.1 mmol/L, and SaO2 96.3%, showing respiratory alkalosis. A chest X-ray showed diffuse ground glass appearances with reticulation in both lungs (Figure 3). A chest CT scan showed to the markedly improvements of previous multiple lymphomatous involvements in the thorax, but it also revealed that both lungs had a newly developed peripherally predominant diffuse ground glass appearance with reticulation (Figure 2).


Fatal Interstitial Pneumonitis Rapidly Developed after the First Cycle of CHOP with Etoposide Combination Chemotherapy in a Patient with Lymphoma.

Park HC, Ahn JS, Yang DH, Jung SH, Oh IJ, Choi S, Lee SS, Kim MY, Kim YK, Kim HJ, Lee JJ - Tuberc Respir Dis (Seoul) (2013)

(A) Chest X-ray scans at diagnosis of drug-induced interstitial pneumonitis shows diffused ground glass appearance with reticulation in both lung. (B) After 32th-day of prednisone treatment, chest X-ray scans show remarkable aggravation of diffused interstitial lung infiltration throughout the entire lung.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3672417&req=5

Figure 3: (A) Chest X-ray scans at diagnosis of drug-induced interstitial pneumonitis shows diffused ground glass appearance with reticulation in both lung. (B) After 32th-day of prednisone treatment, chest X-ray scans show remarkable aggravation of diffused interstitial lung infiltration throughout the entire lung.
Mentions: After 30 days of the first cycle of combination chemotherapy, the patient was hospitalized for the second cycle of CHOP with etoposide chemotherapy. Unfortunately, he complained of exertional dyspnea and shortness of breath without fever or purulent sputum. Crackles were noted in both lower lung fields on chest auscultation. The initial laboratory examination revealed a white blood cell count of 12,900/µL, hemoglobin level of 12.9 g/dL, and platelet count of 328,000/µL. The level of C-reactive protein was 14.31 mg/dL. Arterial blood gas analysis (ABGA) with 2 L/min oxygen administered via nasal prongs showed that the pH was 7.489, PaO2 75.9 mm Hg, PaCO2 28.4 mm Hg, bicarbonate level 21.1 mmol/L, and SaO2 96.3%, showing respiratory alkalosis. A chest X-ray showed diffuse ground glass appearances with reticulation in both lungs (Figure 3). A chest CT scan showed to the markedly improvements of previous multiple lymphomatous involvements in the thorax, but it also revealed that both lungs had a newly developed peripherally predominant diffuse ground glass appearance with reticulation (Figure 2).

Bottom Line: Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies.Cyclophosphamide is a commonly encountered agent that is toxic to the lung.Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury.

View Article: PubMed Central - PubMed

Affiliation: Department of Hematology-Oncology, Chonnam National University Hwasun Hospital, Chonnam National University Medical School, Hwasun, Korea.

ABSTRACT
Several chemotherapeutic agents are known to develop pulmonary toxicities in cancer patients, although the frequency of incidence varies. Cyclophosphamide is a commonly encountered agent that is toxic to the lung. Additionally, granulocyte colony-stimulating factor (G-CSF) being used for the recovery from neutropenia can exacerbate lung injury. However, most of the patients reported previously that the drug-induced interstitial pneumonitis were developed after three to four cycles of chemotherapy. Hereby, we report a case of peripheral T cell lymphoma which rapidly developed a fatal interstitial pneumonitis after the first cycle of combined chemotherapy with cyclophosphamide, adriamycin, vincristine, prednisolone, and etoposide and the patient had also treated with G-CSF during neutropenic period.

No MeSH data available.


Related in: MedlinePlus